Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 38, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 11, 2002, 9:07 PM CDT for Grant County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2002, 9:07 PM CDT (02:07 UTC)
- Expired
- Apr 11, 2002, 10:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Grant County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 120207 SVROKC OKC053-120300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 906 PM CDT THU APR 11 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN NORTHERN OKLAHOMA * UNTIL 1000 PM CDT * AT 906 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES NORTH OF WAKITA...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE DEER CREEK...JEFFERSON...LAMONT... MEDFORD...NASH...POND CREEK...RENFROW AND WAKITA HAIL UP TO 1.5 INCHES IN DIAMETER IS LIKELY WITH THIS SEVERE THUNDERSTORM. WINDS OVER 70 MILES AN HOUR ARE POSSIBLE WITH THIS STORM. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3700 9750 3699 9809 3660 9807 3663 9749 WR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 8:30 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 11, 8:30 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 830 PM CDT THU APR 11 2002 ACTIVITY HAS STRUGGLED TO DEVELOP ACROSS THE AREA THIS EVENING AS WARM MID LEVEL TEMPS HAS KEPT THINGS IN CHECK SO FAR ACROSS MOST OF THE AREA. STILL THINK WE MAY SEE SOME ADDITIONAL DEVELOPMENT ACROSS AREA OVERNIGHT AS MAIN SFC BOUNDARY REMAINS ACROSS FAR NORTHWEST OKLAHOMA AND THE POTENTIAL FOR STRONGER LOW LEVEL JET TO DEVELOP THAN IS FORECAST BY MODELS. MOST MODELS SHOWED MORE ACTIVITY AND THEREFORE HAD THE SFC BOUNDARY PUSHING FARTHER SOUTHEAST THIS EVENING. SEVERE POTENTIAL LOOKS TO BE DIMINISHED ACROSS MUCH OF AREA HOWEVER AS WE LOSE AFTN HEATING AND MAIN UPPER WAVE WORKS ON TO THE NE OF AREA. WILL LIKELY REMOVE SEVERE WORDING EVERYWHERE EXCEPT ACROSS PORTIONS OF NORTH AND WILL LOWER POPS SLIGHTLY AS WELL. WITH SLOWER PROGRESSION OF SFC BOUNDARY WITH MAKE SOME ADJUSTMENTS TO WINDS. TEMPS LOOK TO BE ON TRACK. UPDATES OUT SHORTLY. 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Apr 11, 6:25 PM CDT, 2 hours 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
625 PM CDT THU APR 11 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM PECKHAM OK .88 INCH HAIL
04/11/02 KAY REPORTED BY SPOTTERLocal storm report, Apr 11, 6:50 PM CDT, 2 hours 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT THU APR 11 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 4.5 E OF BLACKWELL OK .75 INCH HAIL
04/11/02 KAY REPORTED BY SPOTTERLocal storm report, Apr 11, 7:03 PM CDT, 2 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
703 PM CDT THU APR 11 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0653 PM 0.5 S KILDARE OK 1.00 INCH HAIL
ON HWY 77
04/11/02 KAY REPORTED BY PUBLICLocal storm report, Apr 11, 7:07 PM CDT, 2 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CDT THU APR 11 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM KILDARE OK .75 INCH HAIL
04/11/02 KAY REPORTED BY SPOTTER
0703 PM KILDARE OK 1.00 INCH HAIL
04/11/02 KAY REPORTED BY SPOTTERThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| Apr 11, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 47 min |
| Apr 11, 10:39 PM CDT | Flash Flood Warning | OUN | Grant | 3 hr |
| Apr 11, 10:44 PM CDT | Tornado Warning | OUN | Garfield, Grant | 31 min |
| Apr 11, 11:00 PM CDT | Tornado Warning | OUN | Garfield, Noble | 30 min |
| Apr 11, 11:02 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 43 min |
| Apr 11, 11:32 PM CDT | Tornado Warning | OUN | Garfield, Noble | 28 min |
| Apr 12, 5:32 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 43 min |
| Apr 12, 5:37 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 38 min |
| Apr 12, 6:18 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 27 min |
| Apr 12, 7:59 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 31 min |
| Apr 12, 8:21 AM CDT | Severe Thunderstorm Warning | OUN | Beckham | 24 min |
| Apr 12, 8:34 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 41 min |
| Apr 12, 9:14 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 46 min |
| Apr 12, 9:22 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 38 min |
| Apr 12, 9:43 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 62 min |
| Apr 12, 9:58 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 47 min |
| Apr 12, 10:41 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Stephens | 49 min |
| Apr 12, 11:26 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 49 min |
| Apr 12, 12:11 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 34 min |
| Apr 12, 12:44 PM CDT | Severe Thunderstorm Warning | OUN | Love | 61 min |
| Apr 12, 1:32 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 28 min |
| Apr 12, 1:46 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson | 44 min |
| Apr 12, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 50 min |
| Apr 12, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.